MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Model Number 1651-44
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The surgeon stated that while using the tuftex over-the-wire embolectomy catheter, the shaft was stretched during the embolectomy, so the physician stopped using this product for the operation.The operation was completed successfully using another product.No injury was reported.
 
Additional Manufacturer Narrative
The product was received for investigation and the reported event was confirmed.The lumen of the catheter was observed to be stretched in various locations along the catheter.The catheter was measured to be 40.5 cm long.Necking was observed along the catheter lumen.There were no issues observed during functional testing of the device; the balloon inflated and deflated properly without issue.Based on our device evaluation, it is likely that procedural factors (anatomical features or use of excessive force to remove the clot) resulted in stretching of the catheter lumen.Review of the lot record did not find any issues that would contribute to the event.Additionally, we have not received any other complaints of a similar nature for devices from this lot.Therefore we believe this is an isolated incident.There was no injury to the patient as a result of the incident.The surgeon used another device to complete the procedure.

Brand Name
TUFTEX OVER-THE-WIRE EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key15421664
Report Number1220948-2022-00097
Device Sequence Number6581629
Product Code DXE
UDI-Device Identifier00840663100675
UDI-Public00840663100675
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022145
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1651-44
Device Catalogue Number1651-44
Device Lot NumberOTW4827
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/15/2022
Initial Report FDA Received Date09/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown